Alert archive / Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 1, 2016, 2:54 PM EDT for Accomack County, Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 2:54 PM EDT (18:54 UTC)
- Expired
- Jul 1, 2016, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Accomack County, VA
The radar
The Dover AFB radar (KDOX), 122 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:55 PM EDT | HEAVY RAIN 5.42 | 3 Ene Accomac, VA | PARKSLEY MESONET SITE. |
| Jul 1, 3:25 PM EDT | HEAVY RAIN 6.96 | 3 Ene Accomac, VA | PARKSLEY MESONET SITE. |
| Jul 1, 5:00 PM EDT | FLASH FLOOD | Onley, VA | ONLEY, VA COCORAHS OBSERVER REPORTED 8.58 OF RAIN BETWEEN 2PM-5PM. WIDESPREAD REPORTS OF HIGH WATER AND ROAD CLOSURES FROM ONLEY TO ACCOMAC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
146 WGUS51 KAKQ 011854 FFWAKQ VAC001-012200- /O.NEW.KAKQ.FF.W.0002.160701T1854Z-160701T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 254 PM EDT FRI JUL 1 2016 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ACCOMACK COUNTY IN SOUTHEASTERN VIRGINIA... * UNTIL 600 PM EDT * AT 253 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FOUR TO SIX INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ONLEY...ACCOMAC AND TASLEY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3778 7553 3764 7561 3768 7574 3780 7563 $$ ZIMMERMAN
3 follow-up statements
525 WGUS71 KAKQ 011935 FFSAKQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 335 PM EDT FRI JUL 1 2016 VAC001-012200- /O.CON.KAKQ.FF.W.0002.000000T0000Z-160701T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ACCOMACK VA- 335 PM EDT FRI JUL 1 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL ACCOMACK COUNTY... AT 334 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. SIX TO EIGHT INCHES OF RAIN HAVE FALLEN DURING THE PAST 3 HOURS. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ONLEY...ACCOMAC AND TASLEY. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3778 7553 3764 7561 3768 7574 3780 7563 $$ ZIMMERMAN
705 WGUS71 KAKQ 012045 FFSAKQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 445 PM EDT FRI JUL 1 2016 VAC001-012200- /O.CON.KAKQ.FF.W.0002.000000T0000Z-160701T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ACCOMACK VA- 445 PM EDT FRI JUL 1 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL ACCOMACK COUNTY... AT 439 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES INDICATE AROUND 10 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ONLEY...ACCOMAC AND TASLEY. RAINFALL WILL DIMINISH THROUGH 530 PM. HOWEVER...ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. FLASH FLOODING IS OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3778 7553 3764 7561 3768 7574 3780 7563 $$ ZIMMERMAN
451 WGUS71 KAKQ 012159 FFSAKQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 559 PM EDT FRI JUL 1 2016 VAC001-012207- /O.EXP.KAKQ.FF.W.0002.000000T0000Z-160701T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ACCOMACK VA- 559 PM EDT FRI JUL 1 2016 ...THE FLASH FLOOD WARNING FOR CENTRAL ACCOMACK COUNTY WILL EXPIRE AT 600 PM EDT... RAIN FROM EARLIER THUNDERSTORMS HAS ENDED. HOWEVER...FLOODING CONTINUES OVER CENTRAL ACCOMACK COUNTY AND THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3778 7553 3764 7561 3768 7574 3780 7563 $$ ZIMMERMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:44 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 1, 1:44 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 144 PM EDT FRI JUL 1 2016 .SYNOPSIS... A cold front will approach from the west during today, then crosses the region this evening into Saturday morning. The front will then remain nearly stationary across North Carolina from Saturday afternoon into early next week. && .NEAR TERM /THROUGH TONIGHT/... Latest surface analysis depicts a southwest to northeast pseudo warm front over the central portion of the forecast area. Along and south of the boundary, dewpoints have climbed into the low to mid 70's with precipitable waters over 1.75 inches. Temperatures have warmed into the low 80's south of the boundary, resulting in MLCAPE values of 1,000 to 1,500 J/kg. This unstable air mass along the frontal boundary in tandem with height falls ahead of an approaching upstream trough has resulted in scattered showers and thunderstorms across central Virginia to the Maryland Eastern Shore. Expect this activity to persist through early afternoon, pushing eastward through mid afternoon. Some of the storms may produce gusty winds, hail, and locally heavy rainfall. A brief reprieve expected across central Virginia early to mid afternoon as the upstream cold front approaches from the northwest. Breaks in the clouds and return flow will push afternoon temps into the upper 80's inland. Highs in the mid to upper 80's southeast due to afternoon clouds and precip. Warm temps and theta-e advection will maintain an increasingly unstable air mass ahead of the front. MLCAPE values progged between 1,500 and 2,000 J/kg. Deep layer shear also increases ahead of the upper level trough, with effective shear between 30 and 40 knots. Best coverage expected north and east of Richmond, owing to better forcing and deeper moisture. Farther south and west, westerly flow and a drying column will limit overall coverage. Main impacts late afternoon into the evening will be strong gusty winds, hail, and locally heavy rainfall. The cold front drops into the forecast area late tonight, reaching the coast by early Saturday morning. Deep moisture begins to push offshore ahead of the front, with decreasing POPs along the coast after midnight. Will maintain slight chance POPs along the coast through late tonight. Clouds begin to thin/clear northwest to southeast through late tonight. Lows in the low to mid 70's. Highest rainfall amounts expected Northern Neck to the Maryland Eastern Shore were amounts will generally be around one half inch. Less into central Virginia with amounts generally at or below one quarter of an inch. Locally higher amounts expected in thunderstorms. With ongoing concerns from recent rainfall in Wicomico County, a local, short-fused area flood warning may be needed depending on 12Z model trends. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Short term guidance continues to stall the front over North Carolina Saturday aftn through Sunday. Deep moisture pushes south of the local area Saturday, along with the best chances for measurable precip. Will keep mention of scattered showers and thunderstorms Saturday afternoon for far southern Virginia and northeast North Carolina as moisture begins to return in low level southwest flow. Highs in the mid to upper 80's under a partly cloudy sky north to mostly cloudy south. Front remains in the vicinity of northern North Carolina Saturday night through Sunday as several waves in the westerly flow ride along the front. Moisture also pools along the boundary with precipitable water values around 2 inches. Good storm motion may limit the overall potential for excessive rainfall Sunday, but anomalous moisture and several upper waves will likely result in periods of heavy rainfall. Highs Sunday only in the low 80's under a mostly cloudy sky. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A frontal boundary shifts northward through the area Sunday night into Independence Day as a trough drops into the Great Lakes and a ridge builds over the East Coast. The general consensus is for the trough to push through the region Tuesday into Tuesday night, followed by a pattern that features a weak trough off the coast, with a mid/upper ridge centered over the Southern Plains and Lower Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains more amplified during the Tuesday-Thursday period than GEFS mean and 30/12z ECMWF. PoPs will generally be diurnally driven Monday and Tuesday, averaging 30-40% across the area. PoPs drop to less than 15% by Wednesday as drier air builds in from the north. A shortwave trough dropping in from the NW could trigger some afternoon/evening showers/tstms by Thursday, but confidence with respect to details is low at this range (a week in advance). Forecast high temperatures are generally in the low/mid 80s Independence Day, and then trend into the mid 80s to around 90 Tuesday through Thursday. Lows will average in the mid 60s to low 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Sct tstms contg to develop early this aftn...mnly in ern VA. Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on Sat...may be a focus for at least isold aftn/eve tstms at PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods of IFR and/or MVFR conds in numerous shras/sct tstms. && .MARINE... No headlines today despite a weak inland trof. South winds less than 15 KTS. A cold front crosses the waters late tonight shifting winds to the West. High pressure builds into the area from the North Saturday. Data continues to support a brief NNW surge Saturday morning with speeds 15 KTS or less although a few gusts to 20 KTS are possible across the Ches Bay. Winds become NE and gradually diminishes late Saturday. The front drops south of the area Saturday night into Sunday, then lifts through the area Sunday night into Monday. A weak front approaches from the NW Tuesday. Seas 2-3 ft through the period, with 1-2 ft waves in the Bay. A brief period of 2-3 Ft waves is possible in the Bay Saturday morning with the surge. && .CLIMATE... RIC now up to 7.81" for the month of June through 3pm today. This makes 2016 the 7th wettest June on record (2004 is wettest June with 9.93"). Also, the May-June total at RIC now stands at 17.60" and is the 2nd wettest (1972 is wettest with 17.69"). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...TMG NEAR TERM...SAM SHORT TERM...SAM/TMG LONG TERM...AJZ AVIATION...ALB/MPR MARINE...MPR CLIMATE...
Hazardous weather outlook, Jul 1, 12:16 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1216 PM EDT FRI JUL 1 2016 NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-021630- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG- BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO EARLY NEXT WEEK, AS A FRONTAL BOUNDARY STALLS OVER THE REGION. HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524- 021630- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA- EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING. MDZ021>025-021630- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 1216 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST TUESDAYS HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. MINNICK
In the hours before
Special weather statement, Jul 1, 1:25 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
125 PM EDT FRI JUL 1 2016
VAZ099-011815-
ACCOMACK-
125 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ACCOMACK COUNTY...
AT 123 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ONLEY...OR 15
MILES NORTHEAST OF EXMORE. THE STORM IS NEARLY STATIONARY.
2 TO 3 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.
WIND GUSTS OF 30 TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PARKSLEY...ONLEY...ACCOMAC...MELFA...BLOXOM...MAPPSVILLE...TASLEY...
NELSONIA...LOCUSTVILLE...MODEST TOWN AND WALLOPS ISLAND.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3778 7548 3770 7552 3769 7553 3767 7554
3765 7554 3761 7556 3759 7556 3766 7576
3787 7558 3783 7543
TIME...MOT...LOC 1723Z 211DEG 3KT 3770 7563
ZIMMERMANSpecial weather statement, Jul 1, 1:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
137 PM EDT FRI JUL 1 2016
VAZ080>082-084-086-088>090-093-523-524-011830-
YORK-NEWPORT NEWS-SURRY-JAMES CITY-GLOUCESTER-CHARLES
CITY-DINWIDDIE-PRINCE GEORGE-MATHEWS-ISLE OF WIGHT-SUSSEX-
137 PM EDT FRI JUL 1 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT CENTRAL GLOUCESTER...
SURRY...NORTHWESTERN ISLE OF WIGHT...PRINCE GEORGE...SOUTHERN
CHARLES CITY...NORTHERN MATHEWS...NORTHERN SUSSEX...SOUTHEASTERN
DINWIDDIE... JAMES CITY AND NORTHWESTERN YORK COUNTIES...THE CITY OF
WILLIAMSBURG AND THE NORTHERN CITY OF NEWPORT NEWS...
AT 136 PM EDT...RADAR INDICATED AN AREA OF THUNDERSTORMS CENTERED
ALONG A LINE EXTENDING FROM NEAR HOLDCROFT TO NEAR STONY CREEK.
MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWPORT NEWS...WILLIAMSBURG...MATHEWS...CHARLES CITY...
GLOUCESTER COURTHOUSE...WAVERLY...WAKEFIELD...CLAREMONT...SURRY...
TOANO...VIRGINIA INSTITUTE FOR MARINE SCIENCES...
COLLEGE OF WILLIAM AND MARY...DISPUTANTA...QUEENS LAKE...NORGE...
GLOUCESTER POINT...PRINCE GEORGE...DENDRON...
STONY CREEK AND HOMEVILLE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3699 7675 3698 7685 3700 7685 3697 7690
3689 7756 3737 7718 3739 7695 3738 7691
3742 7689 3745 7673 3743 7671 3745 7668
3751 7624
TIME...MOT...LOC 1736Z 247DEG 35KT 3735 7688 3694 7747
ALBSpecial weather statement, Jul 1, 2:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT FRI JUL 1 2016
VAZ099-011900-
ACCOMACK-
213 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ACCOMACK COUNTY...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PARKSLEY...OR
18 MILES NORTHEAST OF EXMORE. THE STORM IS NEARLY STATIONARY.
2 TO 3 INCHES OF RAINFALL IS POSSIBLE WITH THIS STORM.
HALF INCH HAIL AND WIND GUSTS TO 30 TO 40 MPH ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ONANCOCK...PARKSLEY...ONLEY...ACCOMAC...MELFA...BLOXOM...
WACHAPREAGUE...GUILFORD...MAPPSVILLE...NELSONIA...LOCUSTVILLE...
TASLEY...WALLOPS ISLAND...CLAM AND MODEST TOWN.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3783 7540 3784 7543 3781 7545 3780 7547
3767 7554 3764 7554 3758 7560 3759 7571
3770 7576 3778 7572 3788 7558 3783 7539
TIME...MOT...LOC 1812Z 197DEG 1KT 3775 7561
ZIMMERMANSpecial weather statement, Jul 1, 2:15 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
215 PM EDT FRI JUL 1 2016
VAZ078-083>086-090-099-520-011915-
ACCOMACK-NEW KENT-MATHEWS-MIDDLESEX-GLOUCESTER-LANCASTER-EASTERN KING
AND QUEEN-JAMES CITY-
215 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIDDLESEX...
NORTHERN GLOUCESTER...EAST CENTRAL NEW KENT...SOUTHEASTERN
LANCASTER...NORTHWESTERN MATHEWS...SOUTHEASTERN KING AND QUEEN...
NORTH CENTRAL JAMES CITY AND CENTRAL ACCOMACK COUNTIES...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS CENTERED NEAR GLENNS...OR
7 MILES SOUTH OF URBANNA...MOVING EAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST POINT...KILMARNOCK...DELTAVILLE...ONANCOCK...TANGIER...ONLEY...
WHITE STONE...GLENNS...SHACKLEFORDS...BLAKES...HARTFIELD...SALUDA...
MELFA...HARMONY VILLAGE...HARCUM...HEALYS...HARBORTON...HARDYVILLE...
MATTAPONI AND COBBS CREEK.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3766 7571 3760 7597 3776 7587 3774 7626
3766 7627 3762 7624 3758 7626 3753 7625
3742 7669 3744 7670 3742 7670 3740 7676
3752 7686 3791 7584 3789 7583 3788 7585
3784 7587 3783 7585 3784 7580
TIME...MOT...LOC 1813Z 247DEG 35KT 3753 7657
ALBSpecial weather statement, Jul 1, 2:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT FRI JUL 1 2016
VAZ088-089-092-011915-
SUSSEX-SURRY-SOUTHAMPTON-
233 PM EDT FRI JUL 1 2016
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL SURRY...
NORTHEASTERN SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...
AT 233 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
WAKEFIELD...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...WAKEFIELD...IVOR...DENDRON...ELBERON...CARSLEY...
BOOTH FORK...GWALTNEY CORNER...BERLIN...LITTLETON...SPRING GROVE...
DELK CROSSROADS...MANRY...BEACHLAND...ELLIS FORK...
SAVEDGE AND RUNNYMEDE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3691 7717 3718 7701 3708 7669 3705 7673
3699 7685 3698 7685 3696 7686 3695 7685
3684 7698
TIME...MOT...LOC 1833Z 217DEG 15KT 3697 7699
ALBLocal storm report, Jul 1, 2:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
253 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TSTM WND DMG CRISFIELD 37.99N 75.85W
07/01/2016 SOMERSET MD PUBLIC
WIDESPREAD TREE DAMAGE.
1101 AM TSTM WND GST CRISFIELD 37.98N 75.86W
07/01/2016 M49 MPH SOMERSET MD MESONET
CRISFIELD FIRE DEPT.
&&
NWS WAKEFIELD VA
IRIS SYSTEMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:15 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Surry, Sussex | 60 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 47 min |
| Jun 30, 8:48 PM EDT | Special Marine Warning | AKQ | 87 min | |
| Jun 30, 8:50 PM EDT | Special Weather Statement | AKQ | Prince George, City of Hopewell | 40 min |
| Jun 30, 9:28 PM EDT | Special Weather Statement | AKQ | Isle of Wight, James City, Surry, City of Newport News, City of Williamsburg | 47 min |
| Jun 30, 9:30 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Suffolk | 45 min |
| Jun 30, 9:35 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 40 min |
| Jun 30, 10:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 1, 4:09 AM EDT | Special Weather Statement | AKQ | Prince Edward | 51 min |
| Jul 1, 5:15 AM EDT | Special Weather Statement | AKQ | Goochland, Powhatan | 30 min |
| Jul 1, 5:45 AM EDT | Special Weather Statement | AKQ | Chesterfield, Goochland, Hanover, Powhatan, City of Richmond | 45 min |
| Jul 1, 5:58 AM EDT | Special Weather Statement | AKQ | Hanover, City of Richmond | 32 min |
| Jul 1, 6:28 AM EDT | Special Weather Statement | AKQ | King William | 32 min |
| Jul 1, 6:57 AM EDT | Special Weather Statement | AKQ | Essex, King William | 33 min |
| Jul 1, 7:54 AM EDT | Special Weather Statement | AKQ | Northumberland | 51 min |
| Jul 1, 9:30 AM EDT | Special Weather Statement | AKQ | Northumberland | 45 min |
| Jul 1, 9:58 AM EDT | Special Weather Statement | AKQ | Northumberland | 17 min |
| Jul 1, 1:25 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Jul 1, 1:37 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more | 53 min |
| Jul 1, 2:13 PM EDT | Special Weather Statement | AKQ | Accomack | 47 min |
| Jul 1, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jul 1, 2:15 PM EDT | Special Weather Statement | AKQ | Middlesex | 60 min |
| Jul 1, 2:20 PM EDT | Areal Flood Advisory | AKQ | Accomack | 3 hr |
| Jul 1, 2:33 PM EDT | Special Weather Statement | AKQ | Surry | 42 min |
| Jul 1, 3:02 PM EDT | Special Weather Statement | AKQ | Northumberland | 28 min |
| Jul 1, 3:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 52 min |
| Jul 1, 3:12 PM EDT | Special Weather Statement | AKQ | Northampton | 48 min |
| Jul 1, 3:21 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Hopewell, City of Petersburg | 39 min |
| Jul 1, 3:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 3:45 PM EDT | Special Weather Statement | AKQ | King and Queen | 60 min |
| Jul 1, 3:53 PM EDT | Special Weather Statement | AKQ | Accomack, Northampton | 67 min |
| Jul 1, 3:56 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 49 min |
| Jul 1, 4:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 1, 4:16 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George | 59 min |
| Jul 1, 4:19 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, King William | 41 min |
| Jul 1, 4:29 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 61 min |
| Jul 1, 5:06 PM EDT | Special Marine Warning | AKQ | 39 min | |
| Jul 1, 5:26 PM EDT | Special Marine Warning | AKQ | 79 min | |
| Jul 1, 5:28 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 43 min |
| Jul 1, 5:50 PM EDT | Special Weather Statement | AKQ | Louisa | 40 min |
| Jul 1, 5:57 PM EDT | Areal Flood Warning | AKQ | Accomack | 3 hr |
| Jul 1, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 48 min |
| Jul 1, 5:59 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 1, 6:17 PM EDT | Special Weather Statement | AKQ | Hanover | 43 min |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 38 min |
| Jul 1, 6:43 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 47 min |
| Jul 1, 6:45 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 60 min |
| Jul 1, 6:47 PM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Jul 1, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 39 min |
| Jul 1, 7:00 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, King and Queen, King William | 45 min |
| Jul 1, 7:05 PM EDT | Special Weather Statement | AKQ | Caroline | 40 min |
| Jul 1, 7:28 PM EDT | Severe Thunderstorm Warning | AKQ | City of Suffolk | 33 min |
| Jul 1, 7:32 PM EDT | Special Marine Warning | AKQ | 88 min | |
| Jul 1, 7:42 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen, King William, New Kent | 48 min |
| Jul 1, 7:44 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 46 min |
Nearby
Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.